Vol. 52, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Continuous convergence in C(X)

Darrell Conley Kent, Kelly Denis McKennon, G. Richardson and M. Schroder

Vol. 52 (1974), No. 2, 457–465

Let X be a convergence space and C(X) the R-algebra of all continuous real-valued functions on X, equipped with the continuous convergence structure. If the natural map from X into C(C(X)) is an embedding, then X is said to be a c-space. With each space X there is associated the c-modification cX which is a c-space with the property C(X) = C(cX). This leads to the following theorems which are valid for any convergence space X: (1) C(X) is a topological space iff cX is locally compact; (2) C(X) is locally compact iff cX is finite.

Mathematical Subject Classification 2000
Primary: 54C35
Secondary: 54A20
Received: 7 September 1973
Revised: 6 March 1974
Published: 1 June 1974
Darrell Conley Kent
Kelly Denis McKennon
G. Richardson
M. Schroder